ADVERTISEMENT

Q. I am having diarrhea after a single dose of Azithromycin. What should I do now?

Answered by
Dr. Prathish Kumar
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 29, 2021

Hello doctor,

I took a single dosage of Azithromycin tablet at around 9.30 AM this morning for my chlamydia infection, and about an hour later, I had diarrhea. Will I need to retake the antibiotic? Will my diarrhea stop after the effectiveness of the antibiotic fade?

Thanks.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

I went through your symptoms. Do not worry, as your diarrhea is the common side effect of Azithromycin. It will settle down once you stop Azithromycin tablet. I suggest you take probiotics twice daily for three days.

If diarrhea is persistent or severe, stop Azithromycin and ask your doctor for an alternative antibiotic for chlamydia treatment.

Thanks.


Probable diagnosis:

Antiobiotic induced diarrhea.

Hi doctor,

Thanks for the reply.

Will the antibiotic still be effective even after diarrhea?

Thanks.

#

Hi,

Welcome back to icliniq.com.

Yes, the antibiotic will do its work even though it has caused its side effect. If your chlamydial infection is not settling, it does not mean it is because of your diarrhea. It means that your chlamydia variant is resistant and does not respond to Azithromycin. In that case, you need to choose another course of safe alternative antibiotics for chlamydia.

Take care.

Regards.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Does Azithromycin work the same as Amoxicillin Clavulanate tablet?

.. and Amoxicillin plus Clavulanate potassium work via different mechanisms. Azithromycin is an antibiotic useful for the treatment of a number of bacterial infections. Azithromycin is a type of macrolide antibiotic. It works by decreasing the produc...   Read full

Natural Sources and Health Benefits of Probiotics

Improves diarrhea and constipation ... Prevents antibiotic-associated diarrhea (AAD) ...   Read full

Are nausea, loose stools and wet mouth related to GERD?

.. worry. The loose stools may be secondary to antibiotics which you had. You can have some probiotics if it is persistent. Hope you have modified your diet and daily activities to reduce GERD (gastroesophageal reflux disease). Judicious use of Ome...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask a General Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.